I had a blood test the other day and my iron was very low. Can the thyroid medicine effect that. I take Tapazole, 2.5 mg everyday. My doctor thinks I am bleeding from somewhere but my white count is normal. I do have mild Gastritis. I don't get my peroid due to having Poly Cystic Ovary Syndrome. I recently started doing a colon cleanse and was wondering if the fiber could cause low iron saturation? Has anyone experienced this? My joints and muscles are killing me in my hips and thighs. Thanks.
I remember having problems with my iron (too low to donate blood for the Red Cross) both before I was treated and while I was on Tapazole. Not sure if one had to do with the other, but I haven't had any problems since I had my thyroid removed 2 years ago.
Iron deficiency can be a heriditary problem as we have three generations of low iron and we are all tested periodically and take suppliments. We have had all the tests and we are not bleeding from any source so it must be the ablility of the body to store or intake so it is something we have lived with all our lives.
You will find that most people with thyriod problems are deficient in B's iron calcium or D's so I don't know which comes first but you will see on this website a lot of deficiency's are pick up in testing.
Just a thought about your iron count and it being low, were they checking your ferritin also? Have any doctors looked into the possible connection with celiac disease? This is often the only symptom that can get a doctors attention. This is at the top of the list of the problems that can arise from this autoimmune disease and it doesn't always show in the classic GI symptoms, that a doctor would check out.
Hope this helps, as celiac disease has a strong link with thyroid diseases, and can be the cause and effect first with our other autoimmune diseases, as it disrupts the immune system from early infancy.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.